Alert archive / North Carolina / Beach Hazards Statements in 2022
Beach Hazards Statement 31, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Aug 2, 2022, 11:18 AM EDT for New Hanover County, Pender County, North Carolina. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2022, 11:18 AM EDT (15:18 UTC)
- Expired
- Aug 2, 2022, 7:53 PM EDT
- In force
- 9 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 65 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 3.3 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
269 WHUS42 KILM 021518 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 1118 AM EDT Tue Aug 2 2022 NCZ106-108-030000- /O.NEW.KILM.BH.S.0031.220802T1518Z-220803T0000Z/ Coastal Pender-Coastal New Hanover- 1118 AM EDT Tue Aug 2 2022 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Swarms of jellyfish have been reported along the beaches and may continue to be present this afternoon. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...There have been numerous reports of stinging jellyfish this morning which may continue into the afternoon. Avoid being stung. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please heed the advice of lifeguards and remain alert of changing conditions. && $$ 21
1 follow-up statement
169 WHUS42 KILM 022353 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 753 PM EDT Tue Aug 2 2022 NCZ106-108-030100- /O.CAN.KILM.BH.S.0031.000000T0000Z-220803T0000Z/ Coastal Pender-Coastal New Hanover- 753 PM EDT Tue Aug 2 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... Jellyfish stings were a problem at many area beaches today. The threat will be reevaluated with our local beach patrol partners on Wednesday. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 2, 9:47 AM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 2, 9:47 AM EDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 947 AM EDT Tue Aug 2 2022 .SYNOPSIS... Hot with isolated storms each afternoon through Wednesday. Humidity increases late this week and into the weekend with typical afternoon storm chances as temperatures return to near- normal. Warmer next week and slightly drier. && .UPDATE... No major changes coming down the track in the mid-morning forecast update. && .NEAR TERM /THROUGH TONIGHT/... Warm summer day in store with above normal temperatures. Plenty of sunshine today, with some scattered afternoon diurnal cumulus and thin cirrus. High temps in the upper 90s. While heat indices may reach triple digits, good daytime mixing of dewpoints in the upper 60s away from the coast will prevent heat advisory conditions. PW values drop a bit today to near climatological normal around 1.6- 1.7". Isolated shower or thunderstorm possible along sea breeze in the afternoon. Late today a weak upper trough moves across to the north. This will push the inland surface trough eastward towards the coast late this evening into early overnight hours. Potential for shower or two ahead of trough, mainly across northern parts of CWA. Another warm night tonight with temps in the mid 70s. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Bermuda high pressure will extend into the area from the east with a weakness in the ridge to the west. With warm and humid conditions, isolated to scattered storms could fire on the sea breeze and inland surface trough both days. Highs will be in the low to mid 90s with lows in the low to mid 70s. && .LONG TERM /FRIDAY THROUGH MONDAY/... High pressure will continue to extend into the area from the east while the weakness in the ridge is forecast to shift positions at times through the period. Generally, looking for isolated to scattered storms each day with seasonal temperatures. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... VFR. Lingering mid cloud deck will continue to shift eastward this morning. Few to scattered diurnal cumulus in the afternoon, with high clouds increasing some late in the day. Light west-southwest winds today with sea breeze development at coastal terminals in the afternoon, around 18z for MYR/CRE and 20z at ILM. Isolated shower/convection possible in the afternoon and early evening hours along sea breeze, but no inclusion in the TAFs given low chances. Light winds Tuesday night, with some veering as a surface trough approaches the coast. May see scattered mid clouds around 5-7 kft associated with trough, and perhaps a stray shower/thunderstorm late evening into early overnight. Extended Outlook...Periodic MVFR/IFR expected with isolated to scattered showers and thunderstorms each afternoon and evening through the upcoming week. Low chance for patchy MVFR/IFR low stratus and/or ground fog mainly inland terminals around sunrise each morning late week. && .MARINE... Through tonight...Southwest winds around 10-15 kts through late morning will increase to 15-20 kts this afternoon into tonight as an inland surface trough is pushed towards the coast. Seas 2-3 ft early today will increase a bit later today with some 4 footers possible as SW wind chop strengthens some with 1-2 ft SE swell persisting. Winds and seas relax some by daybreak Wednesday as trough aligns near the coast and weakens. A few thunderstorms possible across coastal waters late tonight. Wednesday through Saturday...Expect S to SW winds of 10 to 15 KT for much of Wednesday and Wednesday night. Otherwise, speeds should run 10 KT or less out of the S with a turn more toward the SE by Saturday. Seas will run 2 to 3 feet Wednesday into Thursday before settling to 2 feet for Friday and Saturday. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...IGB NEAR TERM...VAO SHORT TERM...31 LONG TERM...31 AVIATION...VAO MARINE...VAO/31
Hazardous weather outlook, Aug 2, 3:08 AM EDT, 8 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 308 AM EDT Tue Aug 2 2022 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-054>056-058- 059-030715- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 308 AM EDT Tue Aug 2 2022 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-030715- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 308 AM EDT Tue Aug 2 2022 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-030715- Coastal Pender-Coastal New Hanover-Coastal Brunswick- 308 AM EDT Tue Aug 2 2022 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.